MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Codes Break (1069); Device Difficult to Setup or Prepare (1487); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date is unknown/not provided.Model number: the model number is unknown, as serial number of the device was not provided.Catalog number: the catalog number is unknown, as serial number of the device was not provided.Serial number: unknown, information not provided.Expiration date: unknown, as serial number of the device was not provided.Unique device identifier (udi #): unknown, as serial number of the device was not provided.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.The device was not returned for evaluation and the serial number for this device is unknown/not provided; therefore, no further product investigation can be performed.Should any further relevant information become available a supplemental medwatch will be filed.Section h4: device manufacture date: unknown, as the serial number was not provided.Attempts have been made to obtain the missing information; however, to date, the information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a synergy intraocular lens (iol) implant needed to be removed and replace with another one due to a ¿tear near the center¿.It was confirmed that the lens was inserted, removed and a backup lens was inserted the same day.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information received which the following field was updated accordingly: section b5: additional information provided indicated that this preloaded lens was injected with provisc, advanced, and given to the surgeon for placement.The surgeon stated that it was difficult to advance the lens further, and ended up cutting the lens in half, removing, and placing a second lens of the same model and diopter in without any issue.A suture was used to close the incision.After the procedure the surgeon did state he saw a ¿chip¿ on the lens, which is why he switched it out.The surgeon feels that the plunger may have ridden up onto the lens before/during the insertion.In follow up with the surgeon, he indicated, the patient was referred to an optometrist and so he has not seen any follow up, but the surgeon assumes that all is ok with the patient as no issues have been reported back to him.Section b1: report type: adverse event.Section b2: outcomes attributed to adverse event: required intervention to prevent permanent impairment/damage (devices).Section d10: concomitant medical products: provisc.Section h1: type of reportable event: serious injury.Section h6: health effect - impact code: 4625 - additional surgery (suture).Section h6: medical device problem code: 1069 - break.Section h6: medical device problem code: 1487 - device difficult to setup or prepare.Corrected data: in review, it was noticed that the product information model number and serial number (dfr00vu190, sn (b)(6)) of the device and the initial reporter information (establishment name, full address and phone number) were inadvertently not entered in the initial mdr report.It was also noticed that the date (march 29, 2023) was inadvertently entered in the initial mdr report instead of march 28, 2023, which is incorrect.The information has been corrected in this supplemental mdr report and the following fields were updated accordingly: section d1: brand name: tecnis iol.Section d4: model number: dfr00v.Section d4: catalog number: dfr00vu190.Section d4: serial number: (b)(6).Section d4: expiration date: mar 25, 2024.Section d4: unique device identifier (udi #): (b)(4).Section e1: initial reporter establishment name: (b)(6).Section e1: initial reporter's address, city, state and zip code: (b)(6).Section e1: initial reporter's telephone number: (b)(6).Section g3: date received by manufacturer: march 28, 2023.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h4: device manufacture date: mar 25, 2021.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: jun 12, 2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection revealed a slight scuff mark posterior side of the lens.All assembly related items inspected did not show anomalies.All inspections to assembly criteria where applicable all passed.The complaint issue of ¿iol torn¿, ¿lens damaged¿ , and ¿difficult to use¿ was not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16804645
Report Number3012236936-2023-01023
Device Sequence Number12543869
Product Code MFK
UDI-Device Identifier05050474750654
UDI-Public(01)05050474750654(17)240325
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer04/25/2023
09/15/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date05/19/2023
09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown